Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 56, NWS Boston/Norton, MA

July 26, 2015Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 26, 2015, 6:50 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2015, 6:50 PM EDT (22:50 UTC)
Expired
Jul 26, 2015, 7:18 PM EDT
In force
28 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:55 PM EDTTSTM WND DMGHatfield, MATREE AND WIRES DOWN AT 152 MAIN STREET.
Jul 26, 6:55 PM EDTTSTM WND DMGHatfield, MAWIRES DOWN 71 MAIN STREET IN HATFIELD.
Jul 26, 7:00 PM EDTTSTM WND DMGHadley, MAMANY TREE LIMBS DOWN ON RIVER DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS51 KBOX 262250
SVRBOX
MAC013-015-262345-
/O.NEW.KBOX.SV.W.0056.150726T2250Z-150726T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
650 PM EDT SUN JUL 26 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 745 PM EDT

* AT 650 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHAMPTON...AND WAS MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  CHICOPEE...HOLYOKE...AMHERST...NORTHAMPTON...LUDLOW...SOUTH
  HADLEY...EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON...
  HADLEY...HATFIELD...WILLIAMSBURG AND PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4220 7275 4240 7272 4239 7239 4220 7244
TIME...MOT...LOC 2250Z 280DEG 12KT 4235 7265 
$$

FRANK
3 follow-up statements
826 
WWUS51 KBOX 262302
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
702 PM EDT SUN JUL 26 2015

MAC013-015-262345-
/O.CON.KBOX.SV.W.0056.000000T0000Z-150726T2345Z/
HAMPSHIRE MA-HAMPDEN MA-
702 PM EDT SUN JUL 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN HAMPSHIRE AND CENTRAL HAMPDEN COUNTIES...

AT 659 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TREE DOWN ON 
WIRES IN HATFIELD.  IN ADDITION...SPOTTERS ALSO REPORTED MANY TREE 
LIMBS DOWN IN HADLEY.
 
THIS SEVERE THUNDERSTORM CONTINUES TO BE CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM 
WAS LOCATED OVER HADLEY...OR NEAR AMHERST... MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CHICOPEE...HOLYOKE...AMHERST...NORTHAMPTON...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...BELCHERTOWN...GRANBY...HADLEY...HATFIELD AND PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4220 7266 4240 7266 4239 7239 4220 7244
TIME...MOT...LOC 2259Z 277DEG 16KT 4234 7257 

$$

FRANK
470 
WWUS51 KBOX 262313
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
713 PM EDT SUN JUL 26 2015

MAC013-015-262345-
/O.CON.KBOX.SV.W.0056.000000T0000Z-150726T2345Z/
HAMPSHIRE MA-HAMPDEN MA-
713 PM EDT SUN JUL 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN HAMPSHIRE AND NORTHEASTERN HAMPDEN COUNTIES...

AT 712 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER AMHERST...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
CHICOPEE...AMHERST...LUDLOW...SOUTH HADLEY...BELCHERTOWN...GRANBY AND
PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4220 7257 4239 7251 4239 7239 4220 7244
TIME...MOT...LOC 2312Z 280DEG 12KT 4233 7251 

$$

FRANK
345 
WWUS51 KBOX 262318
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
718 PM EDT SUN JUL 26 2015

MAC013-015-262327-
/O.CAN.KBOX.SV.W.0056.000000T0000Z-150726T2345Z/
HAMPSHIRE MA-HAMPDEN MA-
718 PM EDT SUN JUL 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPSHIRE AND
NORTHEASTERN HAMPDEN COUNTIES IS CANCELED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN CANCELED.  HEAVY RAIN AND SOME CLOUD 
TO GROUND LIGHTNING MAY LINGER FOR ANOTHER 20 MINUTES.

LAT...LON 4220 7257 4239 7251 4239 7239 4220 7244
TIME...MOT...LOC 2315Z 280DEG 12KT 4233 7249 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:03 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 26, 4:03 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT SUN JUL 26 2015

.SYNOPSIS...
A VERY WEAK BOUNDARY WILL STALL ACROSS THE AREA THROUGH
THURSDAY...WHICH WILL BRING A RISK FOR SHOWERS AND THUNDERSTORMS
EACH AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN...AND A FEW MAY
BECOME STRONG TO SEVERE. HOT AND HUMID TUESDAY THROUGH THURSDAY. A
COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND
THURSDAY NIGHT. WARM AND DRY WEATHER IS EXPECTED FRIDAY INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
4 PM UPDATE...

LATEST RADAR IMAGERY SHOWED ISOLATED SHOWERS/T-STORMS IN SOUTHERN
NEW ENGLAND...WITH SCATTERED STORMS TO THE WEST OF OUR AREA WHERE
MORE SUNSHINE AND THE APPROACHING COLD FRONT ALLOWED FOR GREATER
AFTERNOON INSTABILITY AND A MORE SUBSTANTIAL TRIGGER. PRIOR TO
AROUND 00Z IN SOUTHERN NEW ENGLAND...STILL THE POTENTIAL FOR
ISOLATED STRONG STORMS...MAYBE A SEVERE STORM OR TWO...AS WELL AS
LOCALLY HEAVY DOWNPOURS THAT COULD RESULT IN MINOR POOR
DRAINAGE/URBAN FLOODING. ACROSS SNE...GREATEST INSTABILITY IS OVER
THE WESTERN HALF OF THE CWA...WITH MUCAPES AROUND 1500 J/KG.

AFTER 00Z...SCATTERED SHOWERS/ISOLATED T-STORMS INTO THE EVENING
HOURS BUT SHOULD DIMINISH TO MAINLY LIGHT SCATTERED SHOWERS
FOR THE OVERNIGHT PERIOD WITH A WEAK MID-LEVEL DISTURBANCE MOVING
INTO OUR AREA...AND WEAK LOW LEVEL CONVERGENCE OCCURRING
AS WELL. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO BRING MOISTURE
INTO OUR AREA. THE BEST CHANCE FOR SHOWERS OVERNIGHT IS OVER THE
SOUTHERN HALF OF THE CWA...WHERE WILL GO WITH CHANCE POPS. NAM IS
SHOWING SOME ELEVATED INSTABILITY DURING THE
OVERNIGHT...SO ISOLATED THUNDER CAN NOT BE RULED OUT AT THIS TIME.

PARTLY TO MOSTLY CLOUDY SKIES OVERNIGHT...PATCHY DENSE FOG IS
POSSIBLE. LOWS IN THE 60S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...

REMNANT BOUNDARY /PREVIOUS COLD FRONT WEAKENING/ DRIFTS INTO OUR
AREA FROM THE WEST ON MONDAY. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE
TO KEEP MOISTURE INTO OUR AREA...WITH SURFACE DEWPOINTS IN THE MID
AND UPPER 60S...AND PWATS AROUND 1.5 INCHES. POTENTIAL FOR SURFACE-
BASED INSTABILITY TO INCREASE TO 1000-2000 J/KG FOR THE AFTERNOON.
THE INSTABILITY ACCOMPANIED BY THE REMNANT BOUNDARY WILL ALLOW
FOR SHOWER/THUNDERSTORM DEVELOPMENT. WILL WARRANT CHANCE POPS.
WITH THE MEAN WIND FLOW AROUND 10 MPH OUT OF THE W...THREATS
CONSIDERED ARE HEAVY RAIN / MARGINAL HAIL / PERHAPS STRONG TO
DAMAGING WINDS FROM PULSE-TYPE CONVECTION /WEAK SHEAR ENVIRONMENT/.

POTENTIAL LOCALIZED URBAN/POOR DRAINAGE FLOODING. WARM AND
HUMID WITH HIGHS MOSTLY IN THE 80S.

MONDAY NIGHT...ANY T-STORMS SHOULD SLOWLY DIMINISH IN THE
EVENING...WITH ONLY A SLIGHT CHANCE SHOWERS LATE EVENING AND ON
WITH THE NE-SW ORIENTED BOUNDARY LINGERING IN OUR AREA.
OTHERWISE...A PARTLY CLOUDY AND MUGGY NIGHT WITH PATCHY FOG.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...

* VERY WARM WITH SCATTERED THUNDERSTORMS STILL POSSIBLE TUESDAY.
* HOT WEDNESDAY AND THURSDAY WITH HIGHS IN THE LOWER TO MID 90S.
* SCATTERED STORMS POSSIBLE LATE THURSDAY AND THURSDAY NIGHT.

OVERVIEW AND MODEL PREFERENCES...
AFTER A FINAL SHORTWAVE MOVES THROUGH THE REGION TUE...THE
REMAINDER OF THE MID TERM WILL BE DEFINED BY RIDGE BUILDING AND
WARM ADVECTION THEREIN. THE RIDGE/WARMING WILL LEAD TO A PERIOD OF
ABOVE NORMAL HEAT/HUMIDITY MAINLY WED AND THU. UPSTREAM...A CUTOFF
LOW PRES NEAR BAFFIN ISLAND IS EXPECTED TO PHASE WITH ROBUST
SHORTWAVE ENERGY CURRENTLY RESIDING OVER THE PAC NW. THE FIRST
EXPERIENCE OF THIS FEATURE WILL COME FRI...WITH THE PASSAGE OF A
WEAK COLD FRONT WHICH WILL RELIEVE THE AREA OF MUCH OF THE HEAT.
AS THE CUTOFF SETTLES OVER QUEBEC AND N NEW ENGLAND NEXT
WEEKEND...THE COMBINATION OF CYCLONIC CURVATURE ALOFT AND A
CONDUIT FOR SEVERAL SHORTWAVES SUGGEST A COOLER...AND POTENTIALLY
MORE UNSETTLED PERIOD.

DETAILS...

TUE...
WARMING AT MID/LOW LVLS BEGINS BUT WILL BE LIMITED BY THE PASSAGE
OF A WEAK SHORTWAVE DIVING S DOWNSTREAM OF AN AMPLIFYING TROF. A
NEARLY WASHED OUT FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE ERN
HALF OF THE REGION. THE COMBINATION OF THESE FEATURES WITHIN AN
AIRMASS WHERE H85 INCREASE TO NEARLY +18C...H5 TEMPS DROP BRIEFLY
TO AROUND -10C...AND MODEST K-INDICES/PWATS SUGGEST SLOW MOVING
POP-UP SHOWERS AND THUNDERSHOWERS ARE POSSIBLE DURING THE
AFTERNOON/EVENING HOURS. AM NOTING A CORRIDOR OF 1000-1500J/KG SFC
CAPE ACROSS THE ERN THIRD OF THE REGION WHICH SUPPORTS THIS
THINKING. THEREFORE...WILL BE INCREASING POPS...MAINLY E OF A
IJD- ORH-AFN LINE DURING THE AFTERNOONS. THE CU FIELD GENERATED
WILL ALSO LIMIT WARMING...SO WHILE SOME LOCATIONS MAY MAKE THEIR
FIRST RUN AT 90F...SOME ARE LIKELY TO REMAIN JUST SHORT.

WED AND EARLY THU...
POSSIBLY ONE OF THE HOTTEST AND MORE UNCOMFORTABLE PERIODS AS H85
TEMPS INCREASE FROM AROUND +18C/H92 23C WED...TO H85 +21C/H92 26C
ON THU. THESE TEMPS SHOULD BE EASILY REALIZED AND MORE AS
OVERNIGHT MINS ARE LIKELY TO STALL IN THE MID-UPPER 60S AND EVEN
LOW 70S THANKS TO HIGHER DWPTS /MORE ON THIS LATER/.
THEREFORE...WITH DOWNSLOPING WESTERLY COMPONENT TO THE
WIND...SEVERAL LOCATIONS MAKE THEIR RUNS INTO THE LOW-MID 90S EACH
DAY. AS THETA-E RIDGE BUILDS WITHIN THE MASS-FIELD
RIDGING...GRADUAL INCREASE IN SFC DWPT IS EXPECTED FROM THE MID
60S WED...TO NEAR 70 ON THU. A LOCAL CLIMATE STUDY SUGGESTS THAT
THE LOW 60S ARE NEAR SEASONAL NORMALS FOR DWPTS IN SRN NEW ENGLAND
WHILE THE 70F MARK ABOUT 1 STD DEVIATION HIGHER THAN NORMAL.
CERTAINLY AN UNCOMFORTABLE PERIOD REGARDING HUMIDITY WITH 90+
AMBIENT TEMPERATURES. MAY NEED TO MONITOR FOR LOCALIZED HEAT
ADVISORIES ESPECIALLY THU WITH THE INCREASE IN DWPTS ALTHOUGH THE
RISK IS CERTAINLY NON-ZERO WED.

LATE THU INTO FRI...
COLD FRONTAL PASSAGE EXPECTED ALTHOUGH STILL SOME UNCERTAINTY ON
EXACT TIMING WHICH WILL PLAY A ROLE IN POTENTIAL CONVECTIVE
ACTIVITY. MODIFIED EML POSSIBLE AS MOST GUIDANCE FAVORS NEAR
6.5C/KM MID LVL LAPSE RATES. THE ISSUE IS H7 TEMPS NEAR +10C
SUGGEST CAPPING WHICH MAY LIMIT THE POTENTIAL FOR CONVECTION EVEN
WITH THE LOW LVL SOURCE OF LIFT. WILL CONTINUE WITH SLIGHT TO
CHANCE POPS DURING THE PERIOD OF THE EXPECTED FROPA BUT WITH TS
ONE CATEGORY BELOW THE OVERALL POP VALUE. STILL A PERIOD TO WATCH
AS ABOVE THE INVERSION...THANKS TO THE EML CAPE VALUES ARE PROGGED
TO BE QUITE HIGH.

THE WEEKEND...
WITH CUTOFF LOW PRES SETTLING JUST TO THE N...THE COMBINATION OF
COOLER MID LVL TEMPS AND CYCLONIC CURVATURE ARE LIKELY TO YIELD
BUILDING DIURNAL CU EACH DAY IN SPITE OF LOW LVL HIGH PRES RIDGE.
THE CURVED FLOW WILL ALSO ALLOW FOR WEAK SHORTWAVES TO MOVE
THROUGH WHICH IS DIFFICULT TO TIME AT 7 DAYS. H85 TEMPS DROP BACK
TO AN AVERAGE OF +16 SO ALTHOUGH STILL SUMMER-LIKE CONDITIONS WILL
BE MUCH MORE SEASONABLE THEN THE MID-WEEK PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH MONDAY/...

MODERATE CONFIDENCE FOR SHORT TERM.

THIS AFTERNOON...A MIX OF VFR TO MVFR CIGS...SHOULD IMPROVE TO
MAINLY VFR AS THE AFTERNOON PROGRESSES. EXCEPTION WILL BE IN THE
DEVELOPMENT OF SCATTERED RW/TSRA...POSSIBLE THRU EARLY
EVENING...WHICH WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED
MVFR/IFR CONDITIONS.

TONIGHT...MAINLY VFR TO START...EXCEPT SCATTERED SHRA/TSRA
PRODUCING LOCALIZED MVFR/IFR CONDITIONS DIMINISH/DISSIPATE DURING
THE EVENING HRS. SCATTERED -SHRA PSBL OVERNIGHT. CONTINUED
S-WINDS WITH POSSIBLE PATCHY IFR-LIFR DENSE FOG IN SPOTS.

MONDAY...
MAINLY VFR...EXCEPT SCATTERED MVFR/IFR CIGS/VSBYS IN SHRA/TSRA
DEVELOPING MAINLY FOR THE AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.
MAINLY VFR CONDITIONS. ISOLATED TO SCATTERED SHOWERS EXPECTED IN THE
VICINITY OF KBOS INTO EARLY EVENING...THERE IS A LOW CHANCE FOR
TSRA MAINLY 21Z-01Z. TSRA MAY HOLD W OF TERMINAL.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
LOW-END VFR CONDITIONS THRU EARLY EVENING WITH SCATTERED
SHOWERS ISOLATED TSRA IN THE VICINITY...THOUGH UNCERTAIN IF
DIRECT IMPACT. AFTER 01Z TSRA CHANCES DIMINISH...WITH MVFR VSBY IN
FOG ANTICIPATED LATER TONIGHT.

OUTLOOK /TUESDAY THROUGH FRIDAY/...

TUE AND WED...HIGH CONFIDENCE.
MAINLY VFR. ALTHOUGH THERE IS A THREAT FOR A FEW SHOWERS OR
THUNDERSTORMS MAINLY ACROSS E MA AND RI TUE AFTERNOON.
OTHERWISE...HOT.

THU...MODERATE CONFIDENCE.
EXACT TIMING IS UNCERTAIN...BUT A COLD FRONT COULD BRING ABOUT
SHOWERS AND THUNDERSTORMS LATE IN THE DAY ON THU AND THU EVENING.

FRI...MODERATE CONFIDENCE.
DEPENDING ON COLD FRONTAL TIMING...BUT A PERIOD OF DRY WEATHER IS
EXPECTED TO FOLLOW.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE.

TONIGHT...
EARLY EVENING CHANCES FOR SHOWERS/ISOLATED THUNDER DIMINISHING
THROUGH THE EVENING HOURS. S-WINDS CONTINUING WITH THE POTENTIAL
FOR GUSTS UP AROUND 20 KTS. SEAS BELOW 4-FEET.

MONDAY...
WET-WEATHER MAY HOLD MORE ACROSS THE INTERIOR THAN OVER THE WATERS
AS BREEZY S-WINDS CONTINUE WITH THE POTENTIAL FOR GUSTS UP 15 KTS.
SEAS REMAINING BELOW 4-FEET THE HIGHEST OF WHICH ARE ANTICIPATED
OVER THE E/NE-WATERS.

MON NIGHT...HIGH CONFIDENCE. WINDS AND SEAS BELOW SMALL CRAFT
ADVISORY THRESHOLDS. A SHOWER OR THUNDERSTORM IS POSSIBLE IN THE
EVENING WITH LOCALLY ROUGH CONDITIONS.

OUTLOOK /TUESDAY THROUGH FRIDAY/...

TUE AND WED...HIGH CONFIDENCE.
MAINLY QUIET BOATING WEATHER ALTHOUGH A BRIEF
SHOWER/THUNDERSHOWER MAY PRODUCE LOCALLY ROUGHER CONDITIONS ON
TUE.

THU...MODERATE CONFIDENCE.
A BUILDING SWELL TO THE S WILL MOVE UP THE COASTLINE ALONG WITH
SOME GUSTIER SW WINDS MAINLY AROUND 20 KT. THE SWELL HAS THE
CHANCE TO PEAK AT ABOUT 5 FT ON THE OUTER SRN WATERS ON THU...SO
SMALL CRAFT ADVISORIES MAY BE REQUIRED. OTHERWISE...ANOTHER LOW
RISK FOR THUNDERSTORMS LATE IN THE DAY ON THU.

FRI...MODERATE CONFIDENCE.
LOOKS LIKE AFTER THE SWELL RESIDES BOATING WX SHOULD ONCE AGAIN
BECOME QUIET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DOODY/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...DOODY
AVIATION...DOODY/NMB
MARINE...DOODY/NMB
Hazardous weather outlook, Jul 26, 4:07 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SUN JUL 26 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-272015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
407 PM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME
MAY BECOME STRONG TO SEVERE. ALTHOUGH...HEAVY RAINFALL WITH STREET
FLOODING IS THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER RISK FOR AFTERNOON THUNDERSTORMS MONDAY...HEAVY RAINFALL
AND STREET FLOODING REMAINS THE HIGHEST RISK. ALTHOUGH A FEW
STRONG TO SEVERE STORMS ARE POSSIBLE.

HEAT INDICES COULD APPROACH HEAT ADVISORY CRITERIA AT SOME
LOCATIONS WEDNESDAY OR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-272015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
407 PM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ANOTHER RISK FOR STRONG TO SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 26, 5:20 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             DANVERS                 42.58N  70.93W
07/26/2015  M0.88 INCH       ESSEX              MA   AMATEUR RADIO

&&

NWS
Local storm report, Jul 26, 5:21 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             PEABODY                 42.53N  70.93W
07/26/2015  M1.00 INCH       ESSEX              MA   AMATEUR RADIO

&&

NWS
Special weather statement, Jul 26, 5:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SUN JUL 26 2015

MAZ008>011-262230-
EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
552 PM EDT SUN JUL 26 2015

...A SEVERE THUNDERSTORM IN BERKSHIRE COUNTY MAY MOVE INTO
SOUTHWESTERN HAMPSHIRE AND WESTERN HAMPDEN COUNTIES IF IT HOLD
TOGETHER THROUGH 630 PM...

AT 549 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM NEAR OTIS...OR 8 MILES EAST OF GREAT
BARRINGTON...MOVING EAST AT 20 MPH.

SEVERAL REPORTS OF WIND DAMAGE HAVE OCCURRED IN BERKSHIRE COUNTY FROM
THIS STORM.  IF IT HOLDS TOGETHER IT MAY IMPACT SOUTHWEST HAMPSHIRE
AND WESTERN HAMPDEN COUNTY THROUGH 630 PM.

LOCATIONS IMPACTED INCLUDE... WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...EASTHAMPTON...
SOUTHWICK...SOUTHAMPTON...HUNTINGTON...RUSSELL...WESTHAMPTON...
GRANVILLE...CHESTER...BLANDFORD...MONTGOMERY AND TOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4225 7300
      4230 7300 4226 7263 4204 7263 4206 7306
      4211 7307
TIME...MOT...LOC 2149Z 280DEG 19KT 4220 7318

FRANK
Local storm report, Jul 26, 6:15 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             BLANDFORD               42.18N  72.93W
07/26/2015  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            ON NORTH BLANDFORD ROAD.

&&

NWS
Local storm report, Jul 26, 6:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     BLANDFORD               42.18N  72.93W
07/26/2015                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE DOWN ON NORTH BLANDFORD ROAD...NOT BLOCKING
            ROAD.

&&

NWS
Special weather statement, Jul 26, 6:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT SUN JUL 26 2015

MAZ003-008-010-262330-
EASTERN FRANKLIN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
639 PM EDT SUN JUL 26 2015

...STRONG THUNDERSTORM IN CENTRAL HAMPSHIRE AND CENTRAL FRANKLIN
COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHAMPTON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...SOUTH HADLEY...GRANBY...HADLEY...
SUNDERLAND...HATFIELD...WILLIAMSBURG...LEVERETT...SHUTESBURY...
WESTHAMPTON...WHATELY...PELHAM...CHESTERFIELD AND GOSHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4232 7279 4244 7280 4245 7247 4228 7248
TIME...MOT...LOC 2239Z 276DEG 15KT 4235 7272

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:39 PM EDTSevere Thunderstorm WarningBOXEssex51 min
Jul 26, 5:52 PM EDTSpecial Weather StatementBOXHampden38 min
Jul 26, 5:55 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire65 min
Jul 26, 6:39 PM EDTSpecial Weather StatementBOXHampshire51 min
Jul 26, 6:54 PM EDTSpecial Weather StatementBOXFranklin51 min
Jul 26, 7:15 PM EDTSpecial Weather StatementBOXWorcester45 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.